| Model Number |
426-2022X |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/18/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
Event or Problem Description
It was reported that the balloon allegedly ruptured.There was no reported patient injury.
Event or Problem Description
It was reported that the pta balloon allegedly ruptured.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: the results of the investigation was unconfirmed for the reported failure mode - material rupture.The device preformed as intended during functional evaluation.Labeling review: precautions: before removing catheter from sheath it is very important that the balloon is completely deflated.Recommended procedure and technique: (inflate and deflate the balloon manually by advancing and retracting the plunger of the inflation device.Maintain vacuum on the balloon between dilations by withdrawing the plunger of the inflation device.After each inflation, assess run-off by angiography through the guiding catheter while the inflated balloon remains within or proximal to the stenosis.To exchange catheters, maintain the guidewire¿s position and lossen the heamostatic valve.Pull out the dilation catheter until the guidewire entry point exits the heamostatic valve.Grasp the wire a short distance from the entry point and continue to withdraw the catheter.Continue to alternate grasping the guidewire and moving the catheter until the catheter tip clears the heamostatic valve.Insert the new catheter as previously described for the initial catheter.Simultaneously withdraw the dilation catheter and guidewire from the guiding catheter / sheath.Withdraw the guiding catheter / sheath from the vessel.Follow standard practice for the management of the guiding catheter /sheaths (removal should not be attempted before near normalisation of clotting).Deflation and withdraw deflate the balloon by drawing a vacuum with a 20ml or larger syringe.Note: the larger the syringe diameter, the greater the suction that is applied.For maximum deflation a 50cc syringe is recommended.Gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.Apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.